Alert archive / Tennessee / Flash Flood Warnings in 2004
Flash Flood Warning 40, NWS Nashville, TN
NWS Nashville, TN issued this flash flood warning at Jun 29, 2004, 8:09 PM CDT for Coffee County, Tennessee. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 29, 2004, 8:09 PM CDT (01:09 UTC)
- Expired
- Jun 29, 2004, 11:15 PM CDT
- In force
- 3 hr
- Issued by
- NWS Nashville, TN
- Area
- Counties, with a storm outline in the text
County Coffee County, TN
The radar
The Northeast Alabama radar (KHTX), 72 km from the middle of the area, began a volume at 01:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 1.2 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 632 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 1139 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 36 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KOHX 300112 FFWBNA TNC031-300415- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 809 PM CDT TUE JUN 29 2004 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * FLASH FLOOD WARNING FOR... COFFEE COUNTY IN TENNESSEE * UNTIL 1115 PM CDT * AT 804 PM CDT...WEATHER RADAR INDICATED A SLOW MOVING THUNDERSTORM PRODUCING VERY HEAVY RAINFALL NORTHEAST OF MANCHESTER. RADAR ESTIMATES SHOW THAT AS MUCH AS 2.4 INCHES OF RAIN HAS FALLEN IN THE PAST HOUR. * THE FLOOD WARNING AFFECTS MAINLY RURAL AREAS OF NORTHEAST COFFEE COUNTY. EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODS AND FLASH FLOODS. IF FLASH FLOODING IS OBSERVED... ACT QUICKLY. LAT...LON 3562 8597 3564 8617 3552 8617 3550 8586 $$ ROSE
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this flash flood warning went out at Jun 29, 2:45 PM CDT, 5 hours 24 minutes earlier.
Area forecast discussion, Jun 29, 2:45 PM CDT, 5 hours 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 245 PM CDT TUE JUN 29 2004 .DISCUSSION...MAIN FORECAST CHALLENGE WILL BE RAIN CHANCES NEXT SEVERAL DAYS AS AN UNSETTLED PATTERN DEVELOPS OVER THE REGION. THIS AFTERNOON...SURFACE BOUNDARY REMAINS OVER THE REGION...FROM NORTH GA...ACROSS SOUTH MID TN...AND INTO NORTHWEST TN. SHOWERS AND THUNDERSTORMS HAVE BEEN DEVELOPING IN A NOSE ALONG THE FRONT OVER OUR NORTHWEST COUNTIES. AN AXIS OF INSTABILITY WAS OVER WEST TN WITH 70+ DEW POINT AIR SOUTH OF THE BOUNDARY. EXPECT MORE STORMS TO DEVELOP IN THIS AREA THIS EVENING WITH ACTIVITY TRACKING SLOWLY SOUTHEASTWARD. SEVERE WEATHER NOT A MAJOR THREAT...MAIN CONCERN WILL BE LOCALLY HEAVY DOWNPOURS. MUCH OF THE CONVECTION IN OUR NORTHWEST COUNTIES WILL DIE DOWN WITH SUNSET. MORE ACTIVITY IS POSSIBLE LATER TONIGHT INTO WEDNESDAY AS A SHORTWAVE ENHANCES LIFT ALONG THE SFC-H8 BOUNDARY. THESE LATE NIGHT SHOWERS/STORMS MOST LIKELY IN OUR SOUTHERN COUNTIES. RELATIVELY SLOW MOVEMENT OF STORMS WILL CONTINUE TO MAKE LOCALIZED HEAVY DOWNPOURS A CONCERN TONIGHT INTO WEDNESDAY...ESPECIALLY SOUTHERN COUNTIES. BY LATE WEDNESDAY...BOUNDARY EXPECTED TO BE MOVING NORTH WITH FOCUS FOR STORMS DIMINISHING SOMEWHAT. STILL PLENTY OF MOISTURE AND MODERATE INSTABILITY...SO WILL CARRY CHANCE POPS LATE WEDNESDAY INTO THURSDAY. FORECAST BECOMES MORE COMPLICATED LATE THURSDAY THROUGH THE WEEKEND. MODELS SHOW SHORTWAVE ENERGY APPROACHING FORM THE WEST TROUGHING HANGING OVER THE AREA INTO THE WEEKEND. THIS WILL BRING UNSETTLED WEATHER...INCLUDING A GOOD DEAL OF MAINLY DIURNAL CONVECTION. HARD TO PIN DOWN SPECIFIC AREAS OR TIMING...SO WILL GO WITH 40-50 POPS FRIDAY AND SATURDAY ALL ZONES. GFS SUGGESTS SYSTEM WILL WEAKEN AND SLIDE EAST SUNDAY MORNING. THIS WILL LEAVE AREA IN A WARMER AND HUMID PATTERN. ALONG WITH DIURNAL/MESOSCALE CONVECTION...A SERIES OF SHORTWAVES MEANS A CHANCE OF RAIN IN THE FORECAST EVERY DAY. && .BNA WATCHES/WARNINGS/ADVISORIES...NONE. && 13
Hazardous weather outlook, Jun 29, 5:30 AM CDT, 14 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 530 AM CDT TUE JUN 29 2004 TNZ005>011-022>034-056>066-075-077>080-093>095-301030- BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON- DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS- JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY- PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE- VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON- 530 AM CDT TUE JUN 29 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. 07
In the hours before
Special weather statement, Jun 29, 2:15 PM CDT, 5 hours 54 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 215 PM CDT TUE JUN 29 2004 TNZ005>007-022>026-292015- BENTON-CHEATHAM-DICKSON-HOUSTON-HUMPHREYS-MONTGOMERY-ROBERTSON- STEWART- 215 PM CDT TUE JUN 29 2004 STRONG THUNDERSTORMS ARE LOCATED IN SOUTHERN CHEATAM COUNTY AND IN SOUTHWESTERN WARREN COUNTY MOVING TOWARD THE EAST AT 15 MPH. THESE STORMS HAVE VERY FREQUENT LIGHTNING...BRIEF HEAVY DOWNPOURS AND POSSIBLY GUSTY WINDS. THESE STORMS MAY CAUSE SIGNIFICANT POWER OUTAGES... BRIEF GUSTY WINDS AND HEAVY DOWNPOURS. VEHICLES MAY TEND TO HYDROPLANE WITH VISIBILITIES DROPPING TO NEAR ZERO IN THE VICINITY OF THESE STORMS. JLM
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 29, 7:39 PM CDT | Flash Flood Warning | OHX | Grundy, Warren | 3 hr |
Nearby
Flash Flood Warnings in Tennessee, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.